Switching to Oxycotin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

volfan
Regular Member


Date Joined Nov 2007
Total Posts : 58
   Posted 1/4/2008 10:27 AM (GMT -7)   
eyes  I recently had a neurostim unit implanted and stopped taking morphine. I took several different post-op pain meds but settled on 10/325 percocet. the percocets don't last long enough so my Pm doc wrote a prescription for 10mg oxycontin x2 daily and the oxycodone as needed. Getting off the morphine was hell so I'm worried about taking the Oxycontin. There is a definite negative stigma attached to the word Oxycontin but I hurt like you know what if I don't take something. What do you all think about the switch. Too much oxycodone is bad for you but scared of Oxycontin!

Chutz
Veteran Member


Date Joined Jan 2005
Total Posts : 9090
   Posted 1/4/2008 10:36 AM (GMT -7)   
Hi!

You have the same concerns I did when my doc put me on oxycontin. The stigma/media is awful! But it's a good drug when used properly. One way I helped overcome the stigma is I don't tell others what I take. Of course hubby knows and one other person but that's about it...except for the 'family' here.

The amount your doc is recommending isn't very high so it shouldn't be hard if you ever want to come back off. I have cut down my intake by 25% and it wasn't bad at all. A few sweats but that was about it.

Do what you need to do to have quality to your life and don't worry about what the rest of the world thinks.

Hugs,
Chutzie
Co-Mod Fibromyalgia & Chronic Pain Forums
~~~
Fibromyalgia, Ulcerative Colitis, Insulin dependent diabetic, collapsed disk, dermatitis herpetiformus, osteo arthritis in spine and other locations.
***************

The only difference between genius and stupidity is that genius has it's limits. Albert Einstein: (1879-1955)


03Mach
Regular Member


Date Joined Oct 2007
Total Posts : 92
   Posted 1/4/2008 10:41 AM (GMT -7)   
Oxycontin can be a good drug for pain, but the detox from it will be just as bad as morphine (maybe worse). The extended release is very helpful, but don't expect too much from it. I find it will last about 8 hours, with a steady decline starting after about 3-4 hours. Just make sure you use the med as prescribed (don't chew, break, crush ect...). I have also noticed that the oxycontin sometimes doesn't work quite as well as percs for bt. I think it might be due to the lack of apap. So you might need to take some type of nsaid, along with the oxy. Good luck.


**This is all just my personal opinion, which isn't really worth much.**

J_Rene
Regular Member


Date Joined Oct 2005
Total Posts : 279
   Posted 1/4/2008 12:16 PM (GMT -7)   
I've been on it for about 2 1/2 yrs, the 20mg. I've tappered off just to see how I'd feel and I can tell the withdrawls will be bad. Just having skipped it for a night I can't sleep and the side effects are bad. Its helped me a lot , but in the same breath its almost like "what have I gotten myself into" also. Its almost like the sore or the cold sore. both are bad which is worse? who knows.
 

Major car accident 07/02

On going back and leg problems

DX with fibromyalgia 10/05

Goal in life:

To go bra less as much as I can!


volfan
Regular Member


Date Joined Nov 2007
Total Posts : 58
   Posted 1/6/2008 12:21 PM (GMT -7)   
Thank You Everyone for your replies. I am definitely torn on what to do. The pain even with the stimulator is way too bad to do nothing and excessive use of Percocet is also bad. What to do? what about the sexual side effects of Oxycontin? Are there any? If so what are they? Do they make one hateful like Lortab? I need to know everything I can , the docs have never experienced them like people like us who suffer from CP.

Thanks again and Have a Blessed Day!!!

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13455
   Posted 1/8/2008 11:19 AM (GMT -7)   
You are really in a tough spot. But, you need to ask yourself, do I want to suffer like this? It will affect your family and anyone close to you by not taking any oral meds. If you go to something else not as strong you run the risk of it not working at all aand you will be right back where you started. I think as long as a person takes their medication as instructed and have a healthy respect for the drug they are much better off. I have been on opiods for a few yrs now, I have a much better quality of life. Its a personal decision you will have to make. Good luck, Susie

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:47 PM (GMT -7)
There are a total of 2,733,251 posts in 301,097 threads.
View Active Threads


Who's Online
This forum has 151238 registered members. Please welcome our newest member, ejc61.
353 Guest(s), 11 Registered Member(s) are currently online.  Details
Psilociraptor, bluelyme, Lilyblues22, rocckyd, time2reclaim, ks1905, brucen36, Tim Tam, Tall Allen, julymorning, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer